| Catalog Number |
J603H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic cholecystectomy on an unknown date and suture was used.During the surgery, when closing surgical wounds, the surgeon manipulates the suture and this comes off from the surgical needle/thread junction, which is why another suture with the same characteristics is requested and this is cut from its thread.It is possible to see the sutures are from the same lot.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 6/10/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no the following information was reported: was surgery delayed due to the reported event? --> yes, if yes, number of minutes: --> 15, was procedure successfully completed? --> yes, were fragments generated? --> yes, if yes, were they removed easily without additional intervention? --> yes, patient status/ outcome / consequences --> no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-06026 & 2210968-2024-06027.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device returned.Photo review: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows two foils labeled as j603h and a winding former with an apparent needle detachment, the analysis is not clear, the sample is inside a plastic bag.Based on the photo review, no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.